... how long will it take for the side effects to stop when she resumes her cymbalta?
My wife stopped taking her Cymbalta for 5 days and is behaving violently with violent mood swings:?
- 25 Nov 2018 by DanNewHampshire
- 26 November 2018 (3 months ago)
- cymbalta, depression, anxiety, diabetic nerve damage, fibromyalgia, generalized anxiety disorder, chronic pain, side effect, mood swing
It sort of depends on how long your wife ends up going without the cymbalta. A good rule of thumb is that for every day she remains off it she should resume at just a half dose for an equal number of days before going back up to a full dose. It could take a couple of weeks at the full dose for her to return to where she was before she abruptly ceased taking the medication.
Sorry you are going through this. Take care for now and all the best.
The first time I just stopped, I had the same reaction as your wife. I went straight back on my normal dose and in a day I was fine.
The last time, I learned the hard way, by just stopping. Five months on I am still suffering the results of withdrawal, even though I have gone back on. If you react violently when you stop taking it, I really don't think you should even try to just stop taking Cymbalta. Research on this site shows that you have to taper it very slowly. Very, very slowly.
But everyone is different and it may be better to take half doses - but that depends on what dose she was on. As they are capsules, they are not easy to split.
You don't mention whether your wife actually wants to start taking them again. If she does not, she will need your support to stay with it.
I wish you both the very best. I think you both need to be researching Cymbalta withdrawal on this site and she should do it properly - very gradually - when she is stable again.
Hi DanNewHampshire. In my opinion your wife should go back on her original dosage immediately and she should feel better in a day or two. I am in a group on Facebook for Cymbalta and there are thousands of people who are getting the right advice about how to slowly taper off this medication. I have been taking 60 mg of Cymbalta for 10 years but I started tapering off in June of last year (2017) and I’m down to 9 mg now. The withdrawals have been tolerable and I hope to be completely off by the new year. Thousands of people all over the world are doing it this way and have been able to get Cymbalta free. I really hope you both research this as much as possible and join the group. Without this group I would still be on 60 mg of Cymbalta and miserable with all the horrible side effects. I wish you and your wife the best. Cindy
Thanks, everyone. After a day, she mostly returned to her normal self. I appreciate all the feedback. It's a mixed bag as far as WANTING to take them. She knows she needs to, for her pain, but doesn't like how they make her feel either. Something I think that you are all probably quite familiar with. After this last episode, we both are committed to making sure she doesn't slide again. As she put it, "shove them down my throat if you have to." Though I severely doubt it will come to that.
Thank you all again, I appreciate all your help and sharing your experiences.
With my experience, one should never just quit any antidepressants. I speak from experience. One should tapper off the Cymbalta. I would ask a pharmacist how to get back on it. Did she run out or did she just quit?
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Dec 2018 • 7 answers
Updated 19 Dec 2011 • 1 answer
Updated 17 Sep 2013 • 1 answer
My itching is so bad I scratch untill I bleed sometimes. Should I stop taking Cymbalta? It helps me?
Updated 8 Nov 2017 • 2 answers
Updated 30 Oct 2018 • 1 answer